Alert archive / North Carolina / Small Craft Advisories in 2014
Small Craft Advisory 9, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jan 25, 2014, 3:13 AM EST. It took effect at Jan 25, 2014, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 3:13 AM EST (08:13 UTC)
- In effect from
- Jan 25, 2014, 1:00 PM EST
- Expired
- Jan 25, 2014, 8:15 AM EST
- In force
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
483 WHUS72 KILM 250813 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 313 AM EST SAT JAN 25 2014 ...GALE WATCH HOISTED FOR THIS WEEKEND... AMZ250-252-256-252100- /O.UPG.KILM.GL.A.0001.140125T1800Z-140126T0700Z/ /O.NEW.KILM.GL.W.0004.140125T1800Z-140126T0600Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 313 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS TO 40 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ254-252100- /O.UPG.KILM.GL.A.0001.140125T1800Z-140126T0700Z/ /O.NEW.KILM.SC.Y.0009.140125T1800Z-140126T0600Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 313 AM EST SAT JAN 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
534 WHUS72 KILM 251315 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 815 AM EST SAT JAN 25 2014 AMZ254-252100- /O.UPG.KILM.SC.Y.0009.140125T1800Z-140126T0600Z/ /O.EXA.KILM.GL.W.0004.140125T1800Z-140126T0600Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 815 AM EST SAT JAN 25 2014 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...INCREASING TO SOUTHWEST 20 TO 30 KT...WITH GUSTS UP TO 35 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ250-252-256-252100- /O.CON.KILM.GL.W.0004.140125T1800Z-140126T0600Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 815 AM EST SAT JAN 25 2014 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WINDS...INCREASING TO SOUTHWEST 20 TO 30 KT...WITH GUSTS 35 TO 40 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 17
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 12:44 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 25, 12:44 AM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1244 AM EST SAT JAN 25 2014
.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL MOVE OFF THE COAST EARLY THIS
MORNING...AND ALONG WITH IT THE LAST NIGHT OF THE MOST RECENT NASTY
ARCTIC CHILL. A BRIEF WARMUP WILL DEVELOP SUNDAY INTO MONDAY.
ANOTHER ARCTIC COLD FRONT WILL ARRIVE TUESDAY...STALLING OFFSHORE
TUESDAY NIGHT. LOW PRESSURE MAY DEVELOP ALONG THE FRONT WEDNESDAY
BRINGING A CHANCE FOR WINTRY PRECIPITATION FOR THE EASTERN
CAROLINAS.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 12:30 AM SATURDAY...TEMPERATURES WELL DOWN IN THE TEENS
EARLY THIS MORNING EVERYWHERE...EVEN AT SOME OF OUR BEACHES.
HOWEVER...LIGHT SOUTHERLY WINDS ARE SPREADING EAST ACROSS THE
FORECAST AREA AS THE NEXT SYSTEM ADVANCES UPON THE REGION. THIS
MEANS OUR TEMPERATURES SHOULD NOW HAVE BOTTOMED OUT. NO CHANGES TO
THE FORECAST WITH THE LATEST UPDATE. PREVIOUS DISCUSSION FOLLOWS:
ARCTIC HIGH PRESSURE IS LOCATED ALONG THE SOUTH CAROLINA COASTLINE
AND SHOULD PUSH OFFSHORE OVER THE NEXT FEW HOURS. EXCELLENT
RADIATIONAL COOLING SINCE SUNSET HAS ALLOWED TEMPERATURES TO DIVE
INTO THE TEENS FOR MOST LOCATIONS. FORECAST LOWS HAVE BEEN PUSHED
DOWN AS LOW AS 10 DEGREES IN THE POCOSIN SWAMPS OF NORTHEASTERN
PENDER COUNTY...WITH 11-13 DEGREE LOWS NOW FORECAST ACROSS
PORTIONS OF INTERIOR BRUNSWICK...COLUMBUS AND ROBESON COUNTIES.
THE POPULATION CENTERS OF WILMINGTON...MYRTLE BEACH AND FLORENCE
SHOULD REMAIN A FEW DEGREES WARMER BUT THIS IS CERTAINLY GOING TO
BE AN EXCEPTIONALLY COLD NIGHT FOR ALL OF THE EASTERN CAROLINAS.
EXCELLENT RADIATIONAL COOLING SHOULD CONTINUE THROUGH DAYBREAK
COURTESY OF VERY DRY AIR (PRECIPITABLE WATER ONLY 0.06 INCHES ON THE
00Z MHX SOUNDING) AND CLEAR SKIES. IF IT WEREN'T FOR SOIL
TEMPERATURES STILL NEAR THE FREEZING MARK AND INCREASING 1000 MB
WINDS AS THE HIGH PUSHES OFFSHORE I WOULD PROBABLY BE FORECASTING
SINGLE DIGITS AWAY FROM THE BEACHES. THANKFULLY...WIND SPEEDS WITHIN
THE 500-1000 FOOT LAYER SHOULD INCREASE TO 15-25 KT BY DAYBREAK...
PERTURBING THE STABLE NOCTURNAL BOUNDARY LAYER JUST ENOUGH TO
PREVENT SURFACE TEMPERATURES FROM ABSOLUTELY CRATERING.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
AS OF 235 PM FRIDAY...MAX TEMPS WILL REBOUND DURING SATURDAY AS
GUSTY SOUTHWEST FLOW TAKES HOLD...HOWEVER MAX READINGS WILL STILL BE
A COUPLE DEGREES BELOW NORMAL. THE GUSTY WINDS AND NEAR CRITICAL
RELATIVE HUMIDITY WILL LEAD TO FIRE WEATHER CONCERNS LATE SATURDAY
MORNING THROUGH THE AFTERNOON (SEE FIRE WEATHER DISCUSSION BELOW).
ANOTHER IN A SERIES OF SHORT WAVES EMBEDDED IN THE LARGE EASTERN
U.S. LONGWAVE TROUGH WILL APPROACH THE AREA THIS WEEKEND. THE BEST
PVA ASSOCIATED WITH THE NEXT SHORTWAVE APPEARS TO PASS WELL NORTH OF
HERE AND MOISTURE WILL BE LIMITED AS THE FRONT PUSHES THROUGH. THUS
NO POPS REQUIRED DURING THE SHORT TERM PERIOD. MAX TEMPS WILL DROP
BACK INTO THE 40S DURING SUNDAY WITH COLD AIR ADVECTION IN THE POST
FRONTAL REGIME.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 235 PM FRIDAY...THE MAIN STORY FOR THE EXTENDED CONTINUES TO
BE THE CONTINUATION OF THE DEEP AND ANOMALOUS EAST COAST TROUGH.
THIS COULD LEAD TO CYCLOGENESIS OFF THE SOUTHEAST COAST AND WITH
IMPLICATIONS FOR THE CWA MOST NOTABLY THE COASTAL AREAS.
MEDIUM RANGE GUIDANCE IS CERTAINLY IN AGREEMENT ON THE TROUGHING
WITH THE GFS OPERATIONAL SHOWING A SLIGHTLY DEEPER SOUTHERN STREAM
SYSTEM PHASING WITH A DEEP SHORTWAVE ROTATING AROUND THE MEAN TROUGH
AROUND MIDWEEK. THE ECMWF SHOWS MORE OF A DOMINANT NORTHERN STREAM
SYSTEM. IT APPEARS THE BEST STRATEGY AT THIS TIME IS TO FOLLOW WPC
GRAPHICS AND SLOWLY INCREASE POPS FOR TUESDAY AND WEDNESDAY. UNTIL
BOTH OF THE AFOREMENTIONED FEATURES ENTER THE DENSER UPPER AIR
NETWORK OF THE LOWER 48...MODELS WILL MOST LIKELY SHOW LITTLE RUN TO
RUN CONSISTENCY. MOST OF THE QPF WILL LIKELY BE SNOW AND AT LEAST AT
THIS EARLY JUNCTURE...PTYPE ISSUES WILL NOT BE THE QUESTION...IT
WILL BE AN ISSUE OF MOISTURE AND THE ADVECTION THEREOF. BEYOND THIS
THE BEAT GOES ON...COLD AND DRY. MONDAY SHOWS A SLIGHT AND BRIEF
WARMUP AHEAD OF THE NEXT ARCTIC FRONT.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AS OF 06Z...HIGH CONFIDENCE FOR VFR THROUGH THE VALID TAF PERIOD.
LIGHT AND VARIABLE WINDS ALONG WITH CLEAR SKIES WILL PREVAIL ACROSS
THE AREA OVERNIGHT. AFTER DAYBREAK...EXPECT SOUTHWEST WINDS TO INCREASE
AHEAD OF AN APPROACHING ARCTIC COLD FRONT. AS THE PRESSURE GRADIENT
TIGHTENS...SUSTAINED WINDS WILL INCREASE TO AROUND 15-18 KTS WITH
GUSTS TO NEAR 30 KTS POSSIBLE...BY THE LATE MORNING/EARLY AFTERNOON
HOURS...CONTINUING THROUGH THE REST OF THE PERIOD. CLOUDS WILL
INCREASE INTO THE LATE AFTERNOON HOURS...GRADUALLY DECREASING IN
COVERAGE BEGINNING AT THE INLAND SITES TOWARDS THE END OF THE TAF
PERIOD.
EXTENDED OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY. LOW
CONFIDENCE FOR PRECIP MONDAY AND TUESDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 12:30 AM SATURDAY...NO CHANGES TO THE FORECAST WITH THE
LATEST UPDATE. PREVIOUS DISCUSSION FOLLOWS:
THE CENTER OF THE ARCTIC HIGH IS LOCATED ALONG THE SOUTH CAROLINA
COASTLINE AND SHOULD PUSH OFFSHORE IN THE NEXT COUPLE OF HOURS.
NORTH WINDS EARLIER THIS EVENING HAVE BECOME LIGHT AND VARIABLE
FOR MOST LOCATIONS...AND SHOULD TURN SOUTHWESTERLY BEHIND THE
DEPARTING RIDGE AXIS OVERNIGHT...WITH SPEEDS INCREASING TO 15
KNOTS BY DAYBREAK SATURDAY. SEAS RANGE FROM 2 FT AT THE CAPE FEAR
HARBOR BUOY TO 4 FT OUT AT THE FRYING PAN SHOALS BUOY. THIS
FORECAST UPDATE FEATURES VERY FEW CHANGES FROM THE PRIOR FORECAST.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 235 PM FRIDAY...STRONG SOUTHWESTERLY FLOW IN ADVANCE OF THE
NEXT COLD FRONT WILL INCREASE TO NEAR GALE FORCE SATURDAY AFTERNOON
INTO SATURDAY NIGHT. A GALE WATCH WILL BE RAISED WITH THE NEXT
COASTAL WATERS FORECAST FOR THE CAPE FEAR WATERS...WHILE WILL
HEADLINE A STRONG SMALL CRAFT ADVISORY FOR THE REMAINING SC WATERS.
THE FLOW IS EXPECTED TO VEER TO THE W THEN NW IN THE WAKE OF THE
FRONT AND DIMINISH SUNDAY MORNING. BY EARLY SUNDAY EVENING RETURN
FLOW WILL BEGIN AGAIN WITH W TO SW WINDS INCREASING AROUND 15 KT BY
SUNDAY NIGHT. SEAS WILL BE HIGHEST SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...THEN AS THE TRAJECTORY BECOMES OFFSHORE PLAN TO
OPEN UP A LARGER RANGE OF SEAS. SEAS SUBSIDE NICELY DURING SUNDAY
THEN GRADUALLY BUILD AGAIN SUNDAY NIGHT.
LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 235 PM FRIDAY...MONDAY WILL FEATURE A SOUTHWESTERLY FLOW
INITIALLY WITH SPEEDS OF 15-20 KNOTS. BY TUESDAY MORNING YET ANOTHER
ARCTIC FRONT WILL HAVE CROSSED THE REGION WITH A STRONG NORTHERLY
FLOW OF 20-25 KNOTS. THE BIG QUESTION MARK FOR THE FORECAST THEN
ARISES VIA THE PLACEMENT AND STRENGTH OF FRONTOGENESIS OFF THE
SOUTHEAST COAST. FOR THE COASTAL WATERS IT APPEARS A NORTHERLY
COMPONENT WILL BE MAINTAINED OVER ALL THE WATERS AND A MODEST SPEED
RANGE OF A AROUND 20 KNOTS SEEMS REASONABLE. SEAS FOR THE PERIOD ARE
MOST REPRESENTATIVE OF THE WINDS WITH THE HIGHER VALUES OFFSHORE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR SCZ017-023-024-032-033-039-053>056.
NC...FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR NCZ087-096-099-105>110.
MARINE...GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR AMZ250-
252-254-256.
&&
SYNOPSIS...MBB
NEAR TERM...REK/III
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...SGL
MARINE...REK/III/MBBHazardous weather outlook, Jan 24, 2:59 PM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 259 PM EST FRI JAN 24 2014 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-252000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 259 PM EST FRI JAN 24 2014 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILL READINGS WILL DROP AS LOW AS 7 DEGREES ABOVE ZERO LATE TONIGHT. RELATIVE HUMIDITY VALUES WILL REMAIN CRITICALLY LOW THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. RELATIVE HUMIDITY VALUES WILL REACH CRITICAL THRESHOLDS SATURDAY AFTERNOON AS WELL AS TUESDAY THROUGH THURSDAY AFTERNOONS. WIND CHILL READINGS WILL DROP TO AROUND 10 DEGREES ABOVE ZERO TUESDAY NIGHT AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-252000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 259 PM EST FRI JAN 24 2014 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH FOR SATURDAY AFTERNOON AND NIGHT. SMALL CRAFT ADVISORY POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:13 AM EST | Gale Warning | ILM | 21 hr | |
| Jan 25, 3:20 AM EST | Red Flag Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 15 hr |
Nearby
Small Craft Advisories in North Carolina, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.